Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 89, NWS Dodge City, KS

June 15, 20114 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 15, 2011, 8:41 PM CDT for 4 counties in Kansas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2011, 8:41 PM CDT (01:41 UTC)
Expired
Jun 15, 2011, 9:20 PM CDT
In force
39 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Finney County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS

The radar

The Dodge City radar (KDDC), 14 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 8:45 PM CDTTSTM WND GST 705 Nnw The Haggard Elev, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3490 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WUUS53 KDDC 160141
SVRDDC
KSC055-057-069-083-160230-
/O.NEW.KDDC.SV.W.0089.110616T0141Z-110616T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
841 PM CDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FINNEY COUNTY IN SOUTHWEST KANSAS...
  NORTHWESTERN FORD COUNTY IN SOUTHWEST KANSAS...
  NORTHEASTERN GRAY COUNTY IN SOUTHWEST KANSAS...
  SOUTHERN HODGEMAN COUNTY IN SOUTHWEST KANSAS...

* UNTIL 930 PM CDT

* AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF KALVESTA...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KALVESTA...
  HOWELL...
  DODGE CITY...
  WRIGHT...
  SPEARVILLE...
  MAINLY RURAL AREAS OF EASTERN FINNEY...NORTHEASTERN GRAY...
  NORTHWESTERN FORD AND SOUTHERN HODGEMAN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3803 9969 3773 9977 3757 10016 3781 10053
      3810 10037
TIME...MOT...LOC 0140Z 288DEG 30KT 3797 10028
WIND...HAIL 60MPH 1.00IN

$$

18
2 follow-up statements
178 
WWUS53 KDDC 160158
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
858 PM CDT WED JUN 15 2011

KSC055-160208-
/O.CAN.KDDC.SV.W.0089.000000T0000Z-110616T0230Z/
FINNEY KS-
858 PM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FINNEY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3799 10023 3803 9969 3773 9977 3757 10016
      3775 10044
TIME...MOT...LOC 0158Z 301DEG 38KT 3779 10025

$$

KSC057-069-083-160230-
/O.CON.KDDC.SV.W.0089.000000T0000Z-110616T0230Z/
HODGEMAN KS-GRAY KS-FORD KS-
858 PM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FORD...NORTHEASTERN GRAY AND SOUTHERN HODGEMAN COUNTIES UNTIL 930 PM
CDT...

AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR CIMARRON...AND MOVING SOUTHEAST
AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  CIMARRON...
  HOWELL...
  DODGE CITY...
  FT. DODGE...
  SPEARVILLE...
  SPEARVILLE...
  MAINLY RURAL AREAS OF NORTHEASTERN GRAY...NORTHWESTERN FORD AND
  SOUTHERN HODGEMAN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3799 10023 3803 9969 3773 9977 3757 10016
      3775 10044
TIME...MOT...LOC 0158Z 301DEG 38KT 3779 10025
WIND...HAIL 60MPH <.50IN

$$

18
800 
WWUS53 KDDC 160220
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
920 PM CDT WED JUN 15 2011

KSC057-069-083-160230-
/O.CAN.KDDC.SV.W.0089.000000T0000Z-110616T0230Z/
HODGEMAN KS-GRAY KS-FORD KS-
920 PM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FORD...
NORTHEASTERN GRAY AND SOUTHERN HODGEMAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...HOWEVER WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

LAT...LON 3799 10023 3803 9969 3773 9977 3757 10016
      3775 10044
TIME...MOT...LOC 0220Z 313DEG 26KT 3768 10014

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:30 PM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 15, 3:30 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
330 PM CDT WED JUN 15 2011

.SYNOPSIS...

CURRENTLY...SKIES ARE PARTLY CLOUDY AND THE KDDC RADAR DEPICTS NO
PRECIPITATION ECHOES. WINDS ARE GENERALLY FROM THE SOUTHEAST WITH
THE EXCEPTION OF NORTHWESTERN PARTS OF THE CWA WHERE SOUTHWEST WINDS
ARE FOUND. TEMPERATURES ARE GENERALLY AROUND 90 DEGREES. AS FOR THE
CURRENT WEATHER PATTERN...A WEAK UPPER LEVEL RIDGE IS FOUND DRAPED
ACROSS THE ROCKIES AND AN UPPER LEVEL TROUGH IS FOUND ACROSS WESTERN
CANADA AND THE PACIFIC NORTHWEST. TOWARDS THE SURFACE...AN AREA OF
HIGH PRESSURE IS FOUND ACROSS THE CENTRAL ROCKIES AND CENTRAL
PLAINS. AN AREA OF LOW PRESSURE IF FOUND ACROSS THE UPPER
MISSISSIPPI VALLEY WITH AN ASSOCIATED COLD FRONT EXTENDING SOUTHEAST
INTO MISSOURI...NORTHWESTERN ARKANSAS...AND SOUTHERN OKLAHOMA. THIS
FRONT THEN BECOMES STATIONARY ACROSS NORTHWEST TEXAS AND NEW MEXICO.

&&

.DISCUSSION...

DAYS 1-2...

LATE THIS AFTERNOON INTO TONIGHT...
A RIDGE OF HIGH PRESSURE WILL DOMINATE THE AREA THIS AFTERNOON INTO
THIS EVENING BRINGING PARTLY CLOUDY SKIES AND DRY CONDITIONS. THERE
IS A SMALL POSSIBILITY OF SOME STORMS TO DEVELOP ACROSS EASTERN
COLORADO THIS EVENING...HOWEVER...CONFIDENCE IS LOW ON IF THEY WILL
MAKE IT INTO OUR CWA AND HAVE KEPT ANY PRECIP CHANCES OUT OF THE
GRIDS. A WEAK DISTURBANCE LOOKS TO MOVE THROUGH SOUTHERN NEBRASKA
THIS EVENING AND OVERNIGHT BEFORE TRANSITIONING INTO NORTH CENTRAL
KANSAS BY MORNING. MY THOUGHTS ARE THAT MOST OF THIS CONVECTION WILL
REMAIN TO OUR OUR NORTH BUT HAVE PLACED A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS THE NORTHERN TWO COUNTIES OF OUR CWA TO MESH
WITH WHAT OUR NEIGHBORING OFFICES HAVE. WINDS OVERNIGHT WILL BE FROM
THE SOUTH AT 10 TO 15 MPH WITH LOWS DIPPING TO AROUND 70 DEGREES.

TOMORROW AND TOMORROW NIGHT...
THE UPPER LEVEL TROUGH IS EXPECTED TO MOVE INTO THE INTERMOUNTAIN
WEST AND THE UPPER LEVEL RIDGE OF HIGH PRESSURE IS PROGGED TO SHIFT
INTO THE MISSISSIPPI VALLEY. THIS WILL LEAVE OUR FORECAST AREA IN A
SOUTHWEST FLOW ALOFT. A SHORTWAVE IS PROGGED TO MOVE OUT OF THE BASE
OF THE AFOREMENTIONED TROUGH AND MOVE OVER OUR FORECAST AREA
TOMORROW AFTERNOON INTO TOMORROW EVENING. ALSO...THE LEFT EXIT OF
THE H250 JET WILL BE POSITIONED ACROSS SOUTHWEST KANSAS ENHANCING
LIFT ACROSS OUR AREA. TOWARDS THE SURFACE...AN AREA OF LOW PRESSURE
WILL FORM ACROSS EASTERN COLORADO. SOUTHERLY WINDS IN THE MORNING
WILL SHIFT TO THE SOUTHWEST AND INCREASE AS THE LOW INTENSIFIES. A
DRYLINE WILL ALSO BE FOUND EAST OF HAYS TO DODGE CITY BY TOMORROW
AFTERNOON AND A FEW ISOLATED THUNDERSTORMS MAY DEVELOP ACROSS THIS
DRYLINE IN THE LATE AFTERNOON AND MOVE QUICKLY OFF TO THE NORTHEAST.
A FEW OF THESE STORMS MAY BECOME SEVERE WITH HAIL AND WIND BEING THE
MAIN CONCERN. THESE STORMS SHOULD MOVE OUT OF THE CWA BY EARLY
EVENING LEAVING BEHIND PARTLY CLOUDY SKIES. IT LOOKS TO BE A VERY
WARM DAY TOMORROW AS 850 TEMPS SOAR INTO THE LOWER 30S. AS OF NOW I
HAVE HIGHS REACHING INTO THE LOWER 100S ACROSS MUCH OF THE CWA. LOWS
TOMORROW NIGHT WILL RANGE FROM THE LOWER 60S ACROSS WESTERN AND
NORTHERN PORTIONS OF THE CWA TO LOWER 70S ACROSS SOUTHEASTERN
PORTIONS OF THE CWA.

FRIDAY...
A COLD FRONT LOOKS TO MOVE THROUGH THE AREA AND STALL OUT ACROSS
SOUTHERN KANSAS BY THE AFTERNOON. A FEW THUNDERSTORMS ARE POSSIBLE
NORTH OF THIS BOUNDARY IN THE AFTERNOON. HIGHS ON FRIDAY WILL RANGE
FROM THE LOWER 90S NORTH OF THE COLD FRONT TO THE LOWER 100S SOUTH
OF THE COLD FRONT.

DAYS 3-7...

HERE ARE STILL QUITE A NUMBER OF QUESTIONS REGARDING THE UPCOMING
PATTERN AND HOW IT WILL AFFECT SOUTHWEST KANSAS WITH PRECIPITATION
AND TEMPERATURES...PARTICULARLY SATURDAY AND SUNDAY AS A NEARLY
STATIONARY FRONT WILL EXIST ACROSS WESTERN KANSAS AND AN UPPER LEVEL
JET STREAK WILL BE IN PLAY (AIDING IN UPWARD VERTICAL MOTION).

POPS HAVE BEEN INCREASED ACROSS THE NORTHERN HALF OF THE DDC
FA...ESPECIALLY TOWARD I-70 TO CHANCE CATEGORY AS THE FRONT IS
EXPECTED TO STALL OUT NEAR THE ARKANSAS RIVER (IF NOT EVEN FARTHER
SOUTH).  ALONG AND SOUTH OF THE FRONT...TEMPERATURES WILL ONCE AGAIN
REACH TRIPLE DIGITS.  HAVE HAD TO COOL OFF THE NORTHERN DDC FA A
LITTLE MORE WITH HIGHS IN THE UPPER 80S TO NEAR 90 ACROSS THE FAR
NORTH.  AN UPPER LEVEL JET STREAK WILL NOSE INTO WESTERN OKLAHOMA
AND SOUTHERN KANSAS WHICH WILL ENHANCE CONVERGENCE IN THE LOW LEVELS
FROM SOUTHEAST COLORADO TO FAR SOUTHWEST KANSAS ALONG THE FRONT.  A
MID LEVEL BAROCLINIC ZONE WILL EXTEND FROM EASTERN COLORADO TO
WESTERN NEBRASKA.  AM EXPECTING CONVECTION TO FORM ACROSS
SOUTHEAST/EAST CENTRAL COLORADO AND MOVE NORTHEAST ALONG/NORTH OF
THE SURFACE FRONT SATURDAY AFFECTING PORTIONS OF THE FORECAST AREA
(HENCE THE INCREASE IN POPS).  THIS IS FARTHER SOUTH THAN WAS
THOUGHT IN PREVIOUS FORECASTS.

THIS WAVE WILL MOVE BY LATE SATURDAY NIGHT AND SUNDAY WITH A
REINFORCEMENT OF NORTH WINDS IN WESTERN KANSAS...BUT STILL MOIST
WITH DEWPOINTS IN THE LOWER 60S.  ANOTHER STRONGER JET STREAK WILL
APPROACH THE ROCKIES LEADING TO RENEWED LOW LEVEL CYCLOGENESIS LATE
SUNDAY ACROSS EASTERN COLORADO.  WILL HAVE SLIGHT CHANCE POPS AGAIN
ACROSS NORTHERN COUNTIES FOR A NEW ROUND OF THUNDERSTORMS COMING OUT
OF EASTERN COLORADO ALONG/NORTH OF THE SURFACE FRONT.  AN UPPER LOW
WILL BE MOVING EAST ACROSS THE CENTRAL ROCKIES MONDAY LEADING TO
FAIRLY STRONG WARM FRONTOGENESIS TO THE NORTH OF THE DDC FA.  HOT
TEMPERATURES WILL DEVELOP ONCE AGAIN OVER A LARGER AREA GIVEN
STRONGER LOW LEVEL SOUTHERLY FLOW.  DRYLINE STORMS WILL BE AN
INCREASED PROBABILITY BY MONDAY WITH STRONGER MID LEVEL FLOW
ENCROACHING ON THE WESTERN PLAINS.  20 POPS ARE ALREADY IN THE
FORECAST FOR THE EASTERN HALF OF THE FORECAST AREA AND WILL LEAVE
THOSE AS-IS.  THE UPPER LOW WILL BE SLOW TO MOVE ACROSS (IF THE
ECMWF IS THE BEST SOLUTION) THE PLAINS WHICH WOULD LEAD TO ANOTHER
AFTERNOON/EVENING OF SURFACE-BASED STORMS ON TUESDAY ACROSS MAINLY
THE SOUTHEAST COUNTIES.  AGAIN...20 POPS IN THE FORECAST ALREADY FOR
THIS POSSIBILITY AND WILL LEAVE THOSE ALONE FOR NOW WITH ADJUSTMENTS
TO THE POPS AS WE GET CLOSER TO EARLY NEXT WEEK WITH THE TRACK OF
THE UPPER LOW BECOMING MORE CERTAIN.

&&

.AVIATION...

A SURFACE HIGH WILL CONTINUE TO MOVE EAST AWAY FROM KANSAS TONIGHT
WITH SOUTHERLY LOW LEVEL WINDS EXPECTED TO DEVELOP. WIND SPEEDS
TONIGHT WILL BE AROUND 10 TO 12 KNOTS ON AVERAGE AT KDDC, KGCK,
KHYS.  SURFACE WINDS MAY BACK SLIGHTLY TO THE SOUTHEAST OVERNIGHT.
NOCTURNAL THUNDERSTORMS ARE EXPECTED TO FORM MAINLY OVER NORTHERN
KANSAS LATE TONIGHT AND WILL KEEP MENTION OF CONVECTION AND EVEN
"CB" OUT OF THE TAF FOR HAYS...BUT THE SOUTHWESTERN PERIPHERY OF THE
CONVECTION WILL NEED TO BE WATCHED OVERNIGHT TONIGHT.

&&

.FIRE WEATHER...

AN AREA OF LOW PRESSURE WILL FORM ACROSS EAST CENTRAL COLORADO ON
THURSDAY. SOUTHERLY WINDS WILL SHIFT TO THE SOUTHWEST BY AFTERNOON
AND INCREASE IN INTENSITY DURING THE AFTERNOON AND EARLY EVENING.
HIGHS DURING THE DAY WILL REACH TO 100 DEGREES WITH SOME AREAS
FORECASTED TO REACH ABOVE 100 DEGREES. DRY CONDITIONS WILL ALSO BE
FOUND ACROSS WESTERN PORTIONS OF OUR CWA. WITH ALL THESE INGREDIENTS
COMBINED FIRE HAZARDS WILL INCREASE AND HAVE UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  92  70 100  70 /  10  10  20  10
GCK  91  69 101  65 /  10  10  10   0
EHA  91  70 104  66 /  10   0   0   0
LBL  94  71 104  70 /  10   0  10   0
HYS  90  69  99  68 /  10  20  20  10
P28  94  72 102  75 /  10  10  30  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/
THURSDAY FOR KSZ061>063-074>076-084>086.

&&

FN42/25/25
Hazardous weather outlook, Jun 15, 3:27 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
327 PM CDT WED JUN 15 2011

KSZ030-031-043>046-061>066-074>081-084>090-161100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
327 PM CDT WED JUN 15 2011 /227 PM MDT WED JUN 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE OVERNIGHT HOURS
ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL KANSAS. A FEW OF
THESE THUNDERSTORMS MAY REACH AS FAR SOUTH AS INTERSTATE 70 FROM
WAKEENEY TO HAYS. IF THEY DO...MARGINALLY SEVERE WEATHER WILL BE
POSSIBLE WITH LARGE HAIL TO HALF DOLLAR SIZE AND DAMAGING WIND
GUSTS TO 60 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY, IT WILL WARM CONSIDERABLY, TO OR JUST OVER THE 100F
DEGREE MARK. THERE IS A RED FLAG WARNING POSTED THURSDAY
AFTERNOON SOUTH AND WEST OF A LINE FROM SYRACUSE TO GARDEN CITY TO
LIBERAL. WINDS WILL BE FROM THE SOUTH AT 15 TO 25 MPH AND GUSTY,
AND RELATIVE HUMIDITIES WILL DIP TO BELOW 15 PERCENT DURING THE
AFTERNOON. ALSO ON THURSDAY, DURING THE LATE AFTERNOON AND
EVENING, A FEW THUNDERSTORMS MAY FIRE ALONG AND EAST OF A DRY
LINE, BASICALLY EAST OF A WAKEENEY TO ASHLAND LINE. AS USUAL,
LIGHTNING MAY BE A RISK, ALONG WITH STRONG WINDS TO 50 MPH.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS EACH LATE AFTERNOON AND
EARLY EVENING PERIOD, FROM FRIDAY THROUGH MONDAY, EAST OF A LINE
FROM SCOTT CITY TO DODGE CITY TO COLDWATER. AT THIS TIME, SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED, BUT THE WEATHER CONDITIONS WILL
NEED TO BE MONITORED FOR THE POTENTIAL OF SEVERE STORMS, AS
WEEKEND APPROACHES.

.SPOTTER INFORMATION STATEMENT...

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Special weather statement, Jun 15, 5:47 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
547 PM CDT WED JUN 15 2011

KSZ043-152330-
SCOTT-
547 PM CDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCOTT COUNTY...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF RUSSELL SPRINGS...OR 17 MILES
WEST OF SCOTT STATE LAKE...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS
STORM AS IT MOVES INTO EXTREME NORTHWESTERN SCOTT COUNTY.

LAT...LON 3870 10110 3870 10070 3841 10070 3841 10113
      3870 10114 3871 10113 3871 10111
TIME...MOT...LOC 2246Z 281DEG 25KT 3873 10121

18
Local storm report, Jun 15, 6:23 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
623 PM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             7 W SCOTT STATE LAKE    38.69N 101.04W
06/15/2011  E0.75 INCH       SCOTT              KS   PUBLIC

&&

MRUSSELL
Special weather statement, Jun 15, 6:23 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
623 PM CDT WED JUN 15 2011

KSZ043-044-160030-
LANE-SCOTT-
623 PM CDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANE AND NORTHERN SCOTT
COUNTIES...

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF SCOTT STATE LAKE...MOVING EAST AT
25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3870 10026 3841 10026 3848 10113 3870 10114
      3871 10111
TIME...MOT...LOC 2323Z 274DEG 24KT 3865 10098

18
Special weather statement, Jun 15, 6:40 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
640 PM CDT WED JUN 15 2011

KSZ043-062-063-160030-
FINNEY-KEARNY-SCOTT-
640 PM CDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEARNY...
NORTHWESTERN FINNEY AND SOUTHERN SCOTT COUNTIES...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LYDIA...OR 14 MILES SOUTHWEST OF MODOC...
MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3827 10135 3827 10113 3843 10113 3845 10072
      3799 10070 3803 10125 3826 10135
TIME...MOT...LOC 2340Z 298DEG 22KT 3830 10119

18
Special weather statement, Jun 15, 7:40 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
740 PM CDT WED JUN 15 2011

KSZ063-077-160130-
FINNEY-GRAY-
740 PM CDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR FINNEY AND NORTHWESTERN GRAY
COUNTIES...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF FRIEND...MOVING SOUTHEAST AT 35
MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3801 10024 3775 10063 3779 10091 3812 10098
      3825 10087
TIME...MOT...LOC 0040Z 308DEG 31KT 3812 10085

18
Local storm report, Jun 15, 7:51 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
751 PM CDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             5 SSW FRIEND            38.19N 100.96W
06/15/2011  E0.88 INCH       FINNEY             KS   PUBLIC

&&

RBURG

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:40 PM CDTSpecial Weather StatementDDCFinney50 min
Jun 15, 8:00 PM CDTSevere Thunderstorm WarningDDCFinney, Gray45 min
Jun 15, 9:53 PM CDTSpecial Weather StatementDDCMeade52 min
Jun 15, 10:08 PM CDTSevere Thunderstorm WarningDDCClark, Meade52 min
Jun 16, 5:01 PM CDTSpecial Weather StatementDDCGray44 min
Jun 16, 5:13 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman, Lane, Ness47 min
Jun 16, 5:20 PM CDTSpecial Weather StatementDDCFord40 min
Jun 16, 5:27 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt48 min
Jun 16, 5:29 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Kiowa61 min
Jun 16, 5:33 PM CDTSevere Thunderstorm WarningDDCLane, Ness, Scott42 min
Jun 16, 5:44 PM CDTSevere Thunderstorm WarningDDCEdwards, Finney, Ford, Gray, Hodgeman46 min
Jun 16, 5:52 PM CDTTornado WarningDDCNess, Trego23 min
Jun 16, 6:10 PM CDTSevere Thunderstorm WarningDDCEllis, Hodgeman, Lane, Ness, Rush, Trego50 min
Jun 16, 6:13 PM CDTSevere Thunderstorm WarningDDCBarber, Edwards, Kiowa, Pratt62 min
Jun 16, 6:27 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Ness, Pawnee, Rush48 min
Jun 16, 6:29 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pawnee, Stafford61 min
Jun 16, 6:36 PM CDTSpecial Weather StatementDDCHodgeman39 min
Jun 16, 6:50 PM CDTSevere Thunderstorm WarningDDCEllis, Rush, Trego40 min
Jun 16, 6:59 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Kiowa, Pawnee31 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.